Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 1, 2008, 2:50 PM MST. It took effect at Jan 2, 2008, 3:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 2:50 PM MST (21:50 UTC)
- In effect from
- Jan 2, 2008, 3:00 AM MST
- Expired
- Jan 3, 2008, 3:18 AM MST
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 012150 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MST TUE JAN 1 2008 MTZ009-020900- /O.UPG.KTFX.HW.A.0001.080102T1000Z-080103T1000Z/ /O.NEW.KTFX.HW.W.0001.080102T1000Z-080103T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 250 PM MST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 PM MST WEDNESDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 PM MST WEDNESDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT. SUSTAINED SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 70 MPH...ARE LIKELY. WIND GUSTS TO AROUND 80 MPH WILL BE POSSIBLE NEAR THE INTERNATIONAL BORDER...ESPECIALLY THROUGH PASSES AND CANYONS. AREAS OF LIGHT SNOW WILL ALSO DEVELOP WEDNESDAY AFTERNOON...BRINGING THE THREAT FOR BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES TO THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ048-020900- /O.NEW.KTFX.HW.W.0001.080102T1000Z-080103T0600Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 250 PM MST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 PM MST WEDNESDAY FOR THE SOUTHERN ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 PM MST WEDNESDAY FOR THE SOUTHERN ROCKY MOUNTAIN FRONT. SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 70 MPH...ARE LIKELY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ COHEN
6 follow-up statements
000 WWUS75 KTFX 021014 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 314 AM MST WED JAN 2 2008 MTZ010-021815- /O.EXB.KTFX.HW.W.0001.080102T1900Z-080103T0700Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 314 AM MST WED JAN 2 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. SUSTAINED SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 30 MPH DURING THE AFTERNOON. GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ009-048-021815- /O.EXT.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 314 AM MST WED JAN 2 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST THURSDAY. SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 70 MPH ARE LIKELY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 021724 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1024 AM MST WED JAN 2 2008 MTZ009-048-030000- /O.CON.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1024 AM MST WED JAN 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR THE ROCKY MOUNTAIN FRONT. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 70 MPH ARE EXPECTED THROUGH TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ010-030000- /O.CON.KTFX.HW.W.0001.080102T1900Z-080103T0700Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 1024 AM MST WED JAN 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR EASTERN GLACIER COUNTY. SOUTH WINDS OF 10 TO 20 MPH WILL BECOME MORE SOUTHWESTERLY AND INCREASE TO 15 TO 30 MPH DURING THE AFTERNOON. GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 022200 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MST WED JAN 2 2008 MTZ010-030500- /O.CON.KTFX.HW.W.0001.000000T0000Z-080103T0700Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 300 PM MST WED JAN 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR EASTERN GLACIER COUNTY. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 60 MPH...WILL CONTINUE THROUGH THE EVENING. WINDS WILL DIMINISH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ009-048-030500- /O.CON.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 300 PM MST WED JAN 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR THE ROCKY MOUNTAIN FRONT. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 70 MPH ARE EXPECTED THROUGH THE NIGHT. THE HIGH WINDS WILL CREATE LOCALIZED AREAS OF BLOWING SNOW...BUT MAINLY AT THE HIGHER ELEVATIONS ABOVE 6000 FEET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 030403 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MST WED JAN 2 2008 MTZ010-030515- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T0700Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 903 PM MST WED JAN 2 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WHILE WINDS IN THE CUT BANK AREA WILL CONTINUE TO BE GUSTY THROUGH THE REMAINDER OF THE EVENING...WIND SPEEDS HAVE DROPPED WELL BELOW HIGH WIND WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ009-048-031200- /O.CON.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 903 PM MST WED JAN 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THROUGH THE NIGHT. THE HIGH WINDS WILL CREATE LOCALIZED AREAS OF BLOWING SNOW...BUT MAINLY AT THE HIGHER ELEVATIONS ABOVE 6000 FEET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 031009 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 309 AM MST THU JAN 3 2008 MTZ009-031815- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ /O.NEW.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 309 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ048-031115- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 309 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
000 WWUS75 KTFX 031018 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MST THU JAN 3 2008 MTZ009-031845- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ /O.COR.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 317 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ048-031130- /O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 317 AM MST THU JAN 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 1, 2:47 PM MST, 3 minutes earlier.
Area forecast discussion, Jan 1, 2:47 PM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST TUE JAN 1 2008 .DISCUSSION... FOR TONIGHT...UPPER LEVEL RIDGE OF HIGH PRESSURE THAT HAS BEEN ADVERTISED BY THE MODELS FOR SEVERAL DAYS WILL CONTINUE BUILDING INTO THE REGION...BRINGING DRY CONDITIONS...PARTLY CLOUDY SKIES...AND WARMER TEMPERATURES. MID AND HIGH LEVEL MOISTURE OCCASIONALLY MOVING THROUGH THE FLOW ALOFT WILL PERIODICALLY INCREASE CLOUD COVERAGE OVER THE REGION. AN AREA OF FAST WINDS ALOFT ASSOCIATED WITH A MID LEVEL DISTURBANCE WILL PROPAGATE THROUGH SOUTHWESTERLY FLOW ALOFT OVERNIGHT...APPROACHING THE ROCKY MOUNTAIN FRONT WELL AFTER MIDNIGHT. BY 12Z WEDNESDAY...700 MB WINDS OVER THE ROCKY MOUNTAIN FRONT ARE EXPECTED TO HAVE INCREASED TO OVER 50 KTS. THIS...COMBINED WITH FAVORABLE ATMOSPHERIC TEMPERATURE PROFILES...SUGGEST HIGH WIND POTENTIAL BEGINNING AROUND 10Z OVER THE NORTHERN ROCKY MOUNTAIN FRONT. ON WEDNESDAY...HIGH WIND THREAT WILL EXPAND SOUTHWARDS AS CORE OF FAST WINDS AT 700 MB SPREADS SOUTHWARDS. BY NOON MST ON THURSDAY...700 MB WINDS COULD INCREASE TO ABOVE 80 KTS...SUGGESTING PARTICULARLY STRONG GUSTS NEAR THE INTERNATIONAL BORDER. THUS...A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT FOR THIS EVENT. ALSO...A REGION OF ATMOSPHERIC LIFT ASSOCIATED WITH THE MID LEVEL DISTURBANCE...COMBINED WITH ENHANCED MOISTURE MOVING THROUGH THE FLOW ALOFT...WILL INCREASE SNOW CHANCES OVER THE ROCKY MOUNTAIN FRONT FOR WEDNESDAY NIGHT...WITH SNOW ACCUMULATIONS SHOULD GENERALLY 1 TO 2 INCHES. THIS DISTURBANCE WILL TEMPORARILY FLATTEN THE UPPER LEVEL RIDGE A LITTLE. FOR THURSDAY...ANY REMAINING SNOW OVER THE NORTHERN ROCKY MOUNTAIN FRONT WILL BE TAPERING OFF IN THE MORNING. THE UPPER LEVEL RIDGE WILL AMPLIFY AGAIN OVER THE REGION...LEADING TO ANOTHER DAY OF TEMPERATURES WELL ABOVE SEASONAL AVERAGES ACROSS THE AREA. A VERY WEAK DISTURBANCE MOVING THROUGH THE UPPER RIDGE NORTH OF THE INTERNATIONAL BORDER MAY BEING ISOLATED PRECIP TO NORTH CENTRAL MONTANA ON THURSDAY. COHEN THURSDAY NIGHT THROUGH SUNDAY NIGHT...DISTURBED SOUTHWESTERLY FLOW ALOFT WILL BE PRESENT OVER THE FORECAST AREA THROUGH EARLY SUNDAY. THIS PERSISTENT SOUTHWESTERLY FLOW IS INDICATIVE OF ABOVE NORMAL TEMPERATURES...AS WELL AS NUMEROUS WEAK FORCING FEATURES THAT ARE EXPECTED TO MOVE OVER THE HIGH TERRAIN OF SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE DURING THIS TIME. THE SPECIFIC TIMING OF THESE PRECIPITATION PRODUCING FEATURES REMAINS QUITE UNCERTAIN DUE TO THEIR SMALL SCALE. HOWEVER...THERE CURRENTLY EXISTS A LOW PROBABILITY OF SIGNIFICANT SNOW ACCUMULATION THROUGHOUT THIS FORECAST PERIOD. THE EXCEPTIONAL WARMTH ACROSS THE FORECAST AREA WILL LESSEN BY SATURDAY NIGHT...AS A SUBTLE PATTERN CHANGE IS ANTICIPATED. A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT BASIN...WITH SLIGHT COOLING AS THE TROUGH PASSES THROUGH DURING SUNDAY EVENING. THE MAIN AREA OF FORCING ASSOCIATED WITH THIS TROUGH WILL LIKELY REMAIN WELL SOUTH OF THE FORECAST AREA...WITH THE BEST CHANCE OF SNOW EXISTING ALONG THE SOUTHERN BORDER WITH IDAHO. ZUMPFE MONDAY AND TUESDAY...AN UPPER LEVEL RIDGE WILL BE OVER THE PACIFIC NORTHWEST WITH A MOIST WEST TO NORTHWEST FLOW ALOFT. THIS WILL RESULT IN ISOLATED/SCATTERED SNOW SHOWERS. BY TUESDAY...A RATHER STRONG SURFACE LOW WILL TRACK ACROSS SOUTHERN CANADA...FOR GUSTY DOWNSLOPE WINDS ACROSS NORTH CENTRAL MONTANA. THUS...WILL GO FOR MOSTLY DRY CONDITIONS OVER THE PLAINS AND SOME OF THE SOUTHWEST VALLEYS. TEMPERATURES WILL RUN A LITTLE WARMER THAN SEASONAL AVERAGE. WILLIAMSON DC && .AVIATION... UPDATED 1745Z. VFR CONDITIONS ARE LIKELY DURING THE PERIOD. EXPECT INCREASING HIGH CLOUDINESS THIS AFTERNOON AND THIS EVENING AND THIS CLOUDINESS WILL CONTINUE THROUGH WEDNESDAY MORNING. CEILINGS ARE EXPECTED TO REMAIN ABOVE 15000 FT. WINDS WILL REMAIN GENERALLY 5 KNOTS OR LESS IN THE SOUTHWEST VALLEYS. OVER THE PLAINS WINDS WILL BE 10 KNOTS OR LESS THROUGH TONIGHT. WEDNESDAY MORNING THERE IS QUITE A BIT OF UNCERTAINTY ABOUT WIND SPEEDS AND DIRECTIONS. FOR INSTANCE AT KCTB AND KLWT SOME GUIDANCE SUGGESTS SOUTH OR SOUTHEAST WINDS 10 KNOTS OR LESS WHILE OTHER GUIDANCE HAS GUSTY SOUTHWEST WINDS AROUND 20 KNOTS. HAVE GONE CLOSER TO THE LATTER IDEA. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 21 50 27 51 / 0 0 0 0 CTB 18 45 24 43 / 0 0 10 10 HLN 17 38 21 39 / 0 0 0 0 BZN 12 38 13 39 / 0 0 0 0 WEY 4 29 10 29 / 0 0 0 10 DLN 12 39 17 39 / 0 0 0 0 HVR 6 38 16 40 / 0 0 0 10 LWT 14 51 23 52 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 3 AM TO 11 PM MST WEDNESDAY FOR MTZ009- 048. && SHORT TERM...COHEN LONG TERM...BLANK/ZUMPFE/WILLIAMSON DC AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 1, 3:37 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 337 AM MST TUE JAN 1 2008 MTZ009-021145- NORTHERN ROCKY MOUNTAIN FRONT- 337 AM MST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT. HIGH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT BECOMING SOUTHWEST AT 15 TO 30 MPH GUSTING TO 70 MPH BY MORNING. WINDS WILL DECREASE WEDNESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WATCH FOR THE NORTHERN ROCKIES WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. WARM TEMPERATURES BEGINNING ON WEDNESDAY COULD CAUSE A TEMPORARY INCREASE IN SNOW MELT AND POTENTIAL ICE JAMMING ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>055-021145- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 337 AM MST TUE JAN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM TEMPERATURES BEGINNING ON WEDNESDAY COULD CAUSE A TEMPORARY INCREASE IN SNOW MELT AND POTENTIAL ICE JAMMING ON AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.